Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Hahn-Banach extension operators and spaces of operators


Authors: Åsvald Lima and Eve Oja
Journal: Proc. Amer. Math. Soc. 130 (2002), 3631-3640
MSC (2000): Primary 46B20, 46B28, 47L05
Published electronically: May 14, 2002
MathSciNet review: 1920043
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X\subseteq Y$ be Banach spaces and let $\mathcal A\subseteq \mathcal B$ be closed operator ideals. Let $Z$ be a Banach space having the Radon-Nikodým property. The main results are as follows. If $\Phi:\mathcal A(Z,X)^*\to \mathcal B(Z,Y)^*$ is a Hahn-Banach extension operator, then there exists a set of Hahn-Banach extension operators $\phi_i:X^*\to Y^*$, $i\in I$, such that $Z=\sum_{i\in I}\oplus_1 Z_{\Phi\phi_i}$, where $Z_{\Phi\phi_i}=\{z\in Z\colon \Phi(x^*\otimes z)=(\phi_i x^*)\otimes z, \forall x^*\in X^*\}$. If $\mathcal A(\hat{Z},X)$ is an ideal in $\mathcal B(\hat{Z},Y)$ for all equivalently renormed versions $\hat{Z}$ of $Z$, then there exist Hahn-Banach extension operators $\Phi:\mathcal A(Z,X)^*\to \mathcal B(Z,Y)^*$ and $\phi:X^*\to Y^*$ such that $Z=Z_{\Phi\phi}$.


References [Enhancements On Off] (What's this?)

  • 1. E. BEHRENDS.
    $L^p$-Struktur in Banachräumen.
    Studia Math. 55 (1976) 71-85. MR 53:6286
  • 2. E. BEHRENDS, R. DANCKWERTS, R. EVANS, S. GSOBEL, P. GREIM, K. MEYFARTH, AND W. MSULLER.
    $L^p$-Structure in Real Banach Spaces.
    Lecture Notes in Mathematics 613,
    Springer-Verlag, Berlin-Heidelberg-New York (1977). MR 58:30082
  • 3. M. CAMBERN, K. JAROSZ, AND G. WODINSKI.
    Almost-$L^p$-projections and $L^p$ isomorphisms.
    Proc. Royal Soc. Edinburgh, Ser. A 113 (1989) 13-25. MR 91b:46014
  • 4. J.A. CLARKSON.
    Uniformly convex spaces.
    Trans. Amer. Math. Soc. 40 (1936) 396-414.
  • 5. J. DIESTEL.
    Geometry of Banach Spaces - Selected Topics.
    Lecture Notes in Mathematics 485,
    Springer-Verlag, Berlin-Heidelberg-New York (1975). MR 57:1079
  • 6. J. DIESTEL AND J.J. UHL, JR.
    Vector Measures.
    Mathematical Surveys 15, Amer. Math. Soc., Providence, Rhode Island
    (1977). MR 56:12216
  • 7. G. GODEFROY, N.J. KALTON, AND P.D. SAPHAR.
    Unconditional ideals in Banach spaces.
    Studia Math. 104 (1993) 13-59. MR 94k:46024
  • 8. R.C. JAMES.
    Uniformly non-square Banach spaces.
    Ann. of Math. 80 (1964) 542-550. MR 30:4139
  • 9. Å. LIMA AND E. OJA.
    Ideals of compact operators.
    (submitted).
  • 10. J. LINDENSTRAUSS AND L. TZAFRIRI.
    Classical Banach Spaces I.
    Ergebnisse der Mathematik und ihrer Grenzgebiete 92,
    Springer-Verlag, Berlin-Heidelberg-New York (1977). MR 58:17766
  • 11. A. PIETSCH.
    Operator Ideals.
    North-Holland Publishing Company, Amsterdam-New York-Oxford (1980). MR 81j:47001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B20, 46B28, 47L05

Retrieve articles in all journals with MSC (2000): 46B20, 46B28, 47L05


Additional Information

Åsvald Lima
Affiliation: Department of Mathematics, Agder College, Gimlemoen 257, Serviceboks 422, 4604 Kristiansand, Norway
Email: Asvald.Lima@hia.no

Eve Oja
Affiliation: Faculty of Mathematics, Tartu University, Vanemuise 46, EE-51014 Tartu, Estonia
Email: eveoja@math.ut.ee

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06615-7
PII: S 0002-9939(02)06615-7
Keywords: Hahn-Banach extension operators, spaces of operators, operator ideals, Radon-Nikod\'{y}m property
Received by editor(s): July 16, 2001
Published electronically: May 14, 2002
Additional Notes: The second-named author wishes to acknowledge the warm hospitality provided by Åsvald Lima and his colleagues at Agder College, where a part of this work was done in October 2000. Her visit was supported by the Norwegian Academy of Science and Letters and by Estonian Science Foundation Grant 4400
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2002 American Mathematical Society